Announcement:

A new anti-spam extension has been installed in this forum. If you have problem registering or login the forum, please do not hesitate to email the admin.

Contact Admin Click Here

Gastritis after h.pylori treatment-going insane

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

Post Reply
liongirl32
Genuine user
Posts: 1
Joined: Wed Oct 03, 2012 3:26 am

Gastritis after h.pylori treatment-going insane

Post by liongirl32 » Wed Oct 03, 2012 3:47 am

Hello! I am so glad I found this board. I am looking for advice or opinions on my situation from knowledgeable others.

Currently I am experiencing awful gastritis that will not go away. My lovely story actually started about 4 years ago when I started having the typical h.pylori symptoms (bloating after eating, reflux, burning pain) and gained a bunch of weight for no reason. Blood test positive for h.pylori. The doctor gave me ten days worth of Flagyl only (found out this is not an approved treatment). However, symptoms did improve for about a year. I started having the stomach issues again along with heart palpitations. I mentioned h.pylori to my new doctor and she basically told me that h.pylori would have been killed off and that it was all in my head (anxiety). So, I filled the anxiety meds and lived with the stomach problems. They eased up gradually. Then, a year ago I started having weird symptoms that seemed to be on a four or five day cycle every month: I would wake up feeling nauseous, heart palpitations, sweating, dizziness and bloating. I thought I was constipated from my period or something. So, went to the doctor and a stool test confirmed h.pylori. I started the triple therapy and withing two days felt GREAT. i wasn't tired anymore, my heart stopped going nuts on me, my stomach went down and I basically felt normal. Then, four days after the treatment I started having burning, gnawing stomach pain and lot of diarrhea. I thought I might have c.diff but the doctor didn't think so. Ordered an endoscopy and that's when I learned that I had gastritis. Also, the h.pylori wasn't gone. Next they tried Helidac which made the gastritis almost unbearable. Again, I got diarrhea after the treatment and then began to have stools that were only composed of blood and mucus. It was on a weekend so my doctor immediately prescribed flagyl for me to start taking. The diarrhea stopped, bowels became normal again, and the gastritis went away. I developed an allergic reaction to the flagy this last time around and had to quit it. Next, they put me on Vancomycin, which I am currently still taking. And, the gastritis is back with a vengeance!!

I have no clue what it going on. I never had chronic, daily gastritis before the h.pylori treatment. Odd that my stomach started feeling better until I was put on the Vanco. Maybe this was an odd fluke?

So, I guess my questions are: can Vancomycin cause gastritis or have caused the problem to amp up again? Could I still have h.pylori? Could it be related to a B12 deficiency (have found some info about this online). Any other ideas? Oh, doc also says I may have candida overgrowth from tons of abx for sinus infections. Does anyone know if candida can cause gastritis?

Treatments I've tried: I haven't taken acid reducers on a regular basis because of the risk of stomach bacteria. I take DGL licorice, aloe vera gel, Florastor, yogurt, Kefir, probiotics, zinc and chamomile tea. I am so SICK TO DEATH of taking all these things and want to feel well again.

So, so sorry for the long post. I thank you in advance for reading this and for any thoughts you may have. I can't believe how common these issues are!

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Gastritis after h.pylori treatment-going insane

Post by Helico_expert » Wed Oct 03, 2012 7:59 am

Thank you for sharing your story. I like to point out that H. pylori is naturally resistant to Vancomycin. So perhaps your doctor prescribed you Vancomycin for other purposes.

Then, since Flagyl did not kill your H. pylori before, there is reason to believe it will not kill your current H. pylori. It is very possible that your current H. pylori has developed resistance to Flagyl.

By the way, is Flagyl the only drug you take for H. pylori? because 2 antibiotics and 1 ppi is the common prescription for H. pylori treatment. You probably need a different set of antibiotics. Ask your doctor for levofloxacin-based or rifabutin-based or other amoxycilin- and bismuth- based treatment.

After the treatment, make sure you ask for a follow up breath test to check for the eradication.

Good luck

Smsverpol
Genuine user
Posts: 9
Joined: Sun Mar 06, 2016 8:16 pm

Re: Gastritis after h.pylori treatment-going insane

Post by Smsverpol » Sun Mar 06, 2016 8:31 pm

A great exchange of information.
192.168.1.254

Post Reply

Return to “Hot Topics and Common forum Issues”